Colorado, 2007

Tornado in Colorado, April 26, 2007

April 26, 2007 · NWS BOU · 1 event in 1 county or zone

An isolated severe thunderstorm produced a weak tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

An isolated severe thunderstorm produced a weak tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 26, 2:30 PM MST, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 26, 2:30 PM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 PM MDT THU APR 26 2007

.SHORT TERM...SHORTWAVE OVER EASTERN UTAH MAKING ITS WAY EASTWARD
INTO WESTERN COLORADO. AIRMASS BECOMING UNSTABLE OUT AHEAD OF
WAVE...WITH SCATTERED CONVECTION SHOWING UP ON RADAR ACROSS
MOUNTAINS. ACROSS THE PLAINS...ISOLATED COVECTION MOVING ACROSS WELD
AND EASTERN LARIMER COUNTIES. LAPS ANALYSIS SHOWING CAPES BETWEEN
1000 AND 1500 J/JG ACROSS EASTERN BOULDER COUNTY INTO WELD COUNTY
WITH MINIMAL CIN. CAPS LESS THAN 1000 J/JG ELSEWHERE. MOISTURE
ACROSS PLAINS REMAINS A BIT MARGINAL WITH MAINLY 30 DEGREE
DEWPOINTS. MINIMAL SHEAR FOR SEVERE STORMS...BUT MAY NEED TO WATCH
FOR CONVERGENCE WITH OUTFLOW BOUNDARIES. MAIN THREAT LOOKS TO BE
WIND GUSTS GIVEN DRY LOW LEVELS...HAIL THREAT APPEARS MARGINAL. WAVE
ALONG WITH ASSOCIATED COLD FRONT TO MOVE ACROSS AREA THIS EVENING.
CONVECTION TO CONTINUE THROUGH MIDNIGHT AS COLD POCKET ALOFT
ASSOCIATED WITH WAVE MOVES OVERHEAD. LATST NAM SHOWS MOST QPF LINING
UP WITH FRONT. WILL BUMP POPS TO LIKELY ACROSS THE PLAINS AS A
RESULT. MODELS INDICATE UPSLOPE BEHIND FRONT AFTER MIDNIGHT.
SOME LINGERING QG ASCENT WITH UPSLOPE FOR POSSIBLE SHOWERS.
BOUNDARY LAYER HUMIDITY AND WIND PROGS SUGGEST POTENTIAL FOR STRATUS
AND FOG. WILL KEEP FOG OUT OF FORECAST FOR NOW WITH THE SHOWER
POTENTIAL. ACROSS MOUNTAINS...WESTERLY FLOW AND INSTABILITY WITH
TROUGH SHOULD GIVE A BRIEF PERIOD FOR PRECIPITATION THIS EVENING
WHEN MOISTURE DEPTH IS BEST. LIKELY POPS LOOKING REASONABLE WITH A
COUPLE INCHES OF SNOW AS SNOW LEVEL LOWERS TO AROUND 7000 FEET.
ON FRIDAY...DRIER SUBSIDENT AIR TO MOVE ACROSS AREA. CROSS SECTIONS
SHOW MINIMAL MOISTURE OVER MOUNTAINS...WITH DECREASING MOISTURE OVER
PLAINS. WILL WILL DROP ALL MENTION OF SHOWERS. TEMPERATURES SLIGHTY
COOLER FRIDAY...TEMPERATURE GRIDS LOOK ON TRACK.

.LONG TERM...NOT MUCH CONTEND WITH IN THE LONG TERM.  AN UPPER LEVEL
RIDGE WILL BRING DRY AND MUCH WARMER WEATHER TO THE REGION OVER THE
WEEKEND.  THE RIDGE AXIS IS PROGGED TO SHIFT TO THE EAST BY MONDAY.
BOTH MDLS SHOW A WEAK LOW PRESSURE SYSTEM MOVING ACROSS SRN SECTIONS
ON MONDAY.  THERE IS THE POSSIBILITY THAT SOME MSTR ASSOCIATED WITH
THIS SYSTEM COULD REACH THE HIGH COUNTRY.  AS A RESULT WL JUST ADD
SOME ISOLD POPS TO THE MTNS IN THE AFTN AND EVENING.  TUESDAY INTO
WEDNESDAY THE FLOW ALOFT WILL BECOME SOUTHWESTERLY.  THE GFS
CONTINUES TO INDICATE SOME MSTR EMBEDDED IN THIS FLOW.  FOR THIS
REASON WILL GO AHEAD AND ADD ISOLD POPS TO THE MTNS FOR TUESDAY
AFTN/EVENING AS WELL.  A WEAK SHORT WAVE IS STILL PROGGED TO SLIP
ACRS THE STATE ON WEDNESDAY.  CURRENT GRIDS HAVE A SLGT CHC OF TSTMS
OVER MUCH OF THE CWFA AT THAT TIME. THIS STILL LOOKS OKAY...SO WL
LEAVE WEDNESDAY AS IS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

D-L/COOPER
Hazardous weather outlook, Apr 26, 9:58 AM MST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1058 AM MDT THU APR 26 2007

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1058 AM MDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
THIS AFTERNOON THEN SPREAD ACROSS THE PLAINS DURING BY THIS EVENING.
THE STORMS ARE EXPECTED TO BE MOST NUMEROUS ON THE NORTHEAST PLAINS
THIS EVENING. SOME OF THE STORMS WILL PRODUCE SMALL HAIL AND GUSTY
WINDS AS WELL AS BRIEF HEAVY RAIN. THE SNOW LEVEL WILL LOWER FROM
AROUND 9000 FEET THIS AFTERNOON TO BETWEEN 6 AND 7 THOUSAND FEET
LATER TONIGHT. AT HIGHER ELEVATIONS SNOW ACCUMULATIONS OF UP TO 2
INCHES ARE EXPECTED FROM THE SHOWERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/COOPER

The radar

The Denver radar (KFTG), 18 km away, was scanning. The volume nearest the first event began at 01:02 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Arapahoe

When
April 26, 6:02 PM MST
Where
Arapahoe County, 11.53 mi WSW of Byers
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.656, -104.420

A small tornado touched down but did no damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyThe tornado archive for Colorado, 2007Warnings in Colorado, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20239.